New York, 2022

Hail and Damaging Winds in New York, June 1, 2022

June 1, 2022 · NWS BGM · 22 events in 1 county or zone

A cold front moved over portions of Central New York. On the west side, conditions remained rain-free and mostly clear throughout the morning, allowing for the environment to become unstable.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A cold front moved over portions of Central New York. On the west side, conditions remained rain-free and mostly clear throughout the morning, allowing for the environment to become unstable. A passing cold front later in the day brought showers and thunderstorms, with a few storms becoming severe. Severe storm indices also indicated the potential for large hail this day. Around half of the reports received were from damaging wind gusts while the other half were for severe and significant hail. Many hail reports ranged from around 2 all the way up to 3. While hail damage was unknown, one of the many local dealerships did host a sale for cars that were slightly damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 1, 1:22 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 1, 1:22 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
222 PM EDT Wed Jun 1 2022

.SYNOPSIS...
A cold front will push through the region this evening with
showers and thunderstorms; a few could be severe. The front will
stall and remain in our vicinity Thursday, producing more
showers and isolated thunderstorms. High pressure finally builds
back in at the end of the week and into this weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
115 PM Update...

Conditions are becoming more unstable across the region with the
latest mesoanalysis showing 600-1200 J/Kg of MLCAPE across all
area southwest of a Syracuse to Utica line. In this same area, a
corridor of enhanced shear also exists, with effective layer
shear of 30-40 kts present over much of our CWA. In
collaboration with SPC a severe thunderstorm watch will be
in effect for the entire CWA except Oneida county until 10 PM.
The main threat will be isolated damaging winds, large hail and
a tornado cannot be ruled out...especially across our east-
central counties along the stationary frontal boundary.

1115 AM Update..

Made some adjustments to PoPs, QPF and sky cover over the next
24 hours based on latest radar, satellite and trends in the
CAMS. A backdoor, stationary front is draped across our CWA late
this morning, with temperatures in the 60s and north-northeast
winds north of the boundary...and temperatures 75-85 as of 11AM
south of the front. The boundary is currently located along a
line from near Penn Yan east to Cortland, Norwich and Oneonta.
This boundary may fluctuate a bit north or south through the
rest of the day, but is not expected to move too much. The main
severe thunderstorm threat should be along and south of this
front heading into the afternoon and evening hours. There will
also be the potential for locally heavy rainfall and even
isolated flash flooding if/where multiple rounds of
thunderstorms can train over the same locations. WPC is planning
a slight risk of excessive rainfall to cover this
potential...one caveat is...it has been rather dry recently and
1 hour flash-flood guidance is around or above 2 inches of rain.
As for the thunderstorm and especially severe thunderstorm
potential. SPC still has a slight risk for just about the whole
CWA, with the greatest threat still being possible damaging
winds. A low, 2% risk for an isolated tornado was added, due to
the low level shear present along the aforementioned boundary.
MLCAPE should push 1000-1500 J/Kg this afternoon south/west of
the front and bulk shear will be around 30-40 kts. DCAPE values
look rather high in the 600-800 J/Kg range, which could aid in
some wet microburst develop across the Twin Tiers down into NE
PA.

Did increase PoPs quite a bit into the evening and overnight
hours as the latest HRRR, RAP and 3km NAM are showing a third
rounds of showers and embedded thunderstorms pushing through in
this time frame...especially from the Twin Tiers south across
NE PA, where the frontal boundary should be positioned.

Lowered PoPs a bit on Thursday with this update as the CAMS are
not showing much activity other than isolated to scattered
showers and t'storms over NE PA. If these trends continue in the
rest of the 12z guidance PoPs may be lowered even further for
Thursday.

415 AM Update...

***Severe thunderstorms possible today***

Ridge of high pressure that has produced hot and mostly dry
conditions over the last few days, will flatten out today. Most
of the region will remain dry until this afternoon, but north of
the I90 Corridor will have a shot for a shower or storm this
morning as a short wave crosses northern NY.

Later this afternoon, another short wave and associated surface
cold front approaches the region from the northwest. This front
will produce wide spread showers and thunderstorms this
afternoon through this evening. Just about our entire forecast
area remains in a Slight Risk for severe thunderstorms today.
The timing of the front has slowed down a little, with it not
coming in until later this afternoon, and this should allow for
more destabilization. MLCAPE values max out at 1500 to 2000 J/kg
of CAPE. Also, forecast soundings are showing inverted V
and DCAPE values are forecast to be over 1000 J/kg, so damaging
wind gusts will be the most likely severe threat. Severe
thunderstorm potential will diminish after sunset, but may see
some lingering showers through about midnight as the front pulls
out.

The cold front will become nearly stationary and slowly drift
northward back into our region again for Thursday. Instability
will be limited and not expecting much in the way of thunderstorms,
but could see some a few isolated storms for NE PA, but any
threat for severe storms should remain well to our south. Clouds
and showers are expected through the day on Thursday and high
temperatures will run about 10 degrees cooler than today, with
most of the area in the low to mid 70s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
1230 PM Update...

Cooler and drier air moves in Friday behind any lingering showers
that may remain, resulting in dry conditons through the weekend.
Skies will also clear out throughout the day, leading to mostly
sunny skies. Temperatures will rise into the upper 60s to low 70s
during the day and fall into the upper 40s to low 50s at night.
Cooler air continues to move into the region on Saturday.
Temperatures across CNY will be a few degrees cooler than on Friday.
Those south of the Southern Tier will see little change. Nightly
temperatures will be in the 40s. This period will be a little breezy
as gusts of 20 to 25 mph are possible during the daytime hours.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
1230 PM Update...

No major changes to the long term forecast. There remains
uncertainty on when what happens next week as models continue to
show different solutions with the tropical system. So for now,
NBM was used for PoPs in this period, which gives a chance for
showers starting Monday and into midweek. Temperatures will be
near average, though slightly cooler at times next week.

     Previous Discussion...

The cooler and dry weather continues into the weekend. The jet
stream starts to lift back north late this weekend as a
potential tropical disturbance forms. Deeper moisture begins to
advect back northward early next week so the risk of showers and
thunderstorms begin to return. If the tropical disturbance can
actually form like what the ECMWF has then ridging will dominate
most of the week with isolated showers possible with day time
heating and moisture in place. If the disturbance stays mostly
an open wave or a weak low then troughing would be more possible
with better chances of precipitation heading into mid week.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
An area of rain and embedded thunderstorms continues to move
west to east across the NY Thruway corridor from SYR to RME,
likely through at least 22z this evening. This will keep MVFR
fuel alternate restrictions, along with occasional IFR
restrictions is any heavier rain or thunderstorms.

A cold front will produce widespread heavy showers and
thunderstorms with restrictions likely at all other terminals
as the storms track from northwest to southeast across the area
mainly between 20-24z this evening. Some storms may also contain
strong gusty winds and hail. Storms may linger near AVP until at
least 02z this evening.

Behind the front tonight, showers come to an end, but low level
moisture behind the front will bring ceiling restrictions and
possibly fog late tonight into Thursday morning. Best chance to
see fog would be locations that see heavier rainfall this
evening...and also ELM where winds may decouple in the valley.

Conditions gradually improve Thursday morning, with all taf
sites likely returning to VFR after 14-16z. A few additional
showers may develop INVOF AVP heading into the midday and
afternoon hours Thursday.

Outlook...

Thursday afternoon through Thursday night...Rain showers and
maybe an isolated thunderstorm and associated restrictions are
possible at all terminals again.

Friday through Sunday...Lingering showers possible Friday
morning, otherwise mainly VFR.

Monday...A chance of showers and isolated afternoon
thunderstorms with associated restrictions possible.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MPK/MJM
NEAR TERM...MPK/MJM
SHORT TERM...BTL/MPH
LONG TERM...AJG/BTL/MPH
AVIATION...MPK/MJM
Hazardous weather outlook, Jun 1, 1:29 PM EST, 59 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
229 PM EDT Wed Jun 1 2022

NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-021830-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
229 PM EDT Wed Jun 1 2022

...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS while following local,
state and CDC guidelines.

NYZ009-037-021830-
Northern Oneida-Southern Oneida-
229 PM EDT Wed Jun 1 2022

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Strong thunderstorms are possible this afternoon and evening with
the main threat being heavy rain and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

In the hours before

Special weather statement, Jun 1, 1:14 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Binghamton NY
214 PM EDT Wed Jun 1 2022

NYZ015>018-036-044-045-011900-
Chenango NY-Onondaga NY-Cortland NY-Southern Cayuga NY-Seneca NY-
Yates NY-Madison NY-
214 PM EDT Wed Jun 1 2022

...Strong thunderstorms will impact portions of Finger Lakes
in central New York through 300 PM EDT...

At 213 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Phelps to near Sullivan. Movement was
southeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Onondaga, Syracuse, Auburn, Pompey, Seneca Falls, Eaton, Waterloo,
Penn Yan, Manlius and Romulus.

This includes the following highway exits...
 New York Interstate 81 between 13 and 15, and near 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4277 7697 4287 7698 4287 7696 4295 7696
      4303 7578 4274 7530 4260 7703 4276 7713
TIME...MOT...LOC 1813Z 303DEG 29KT 4290 7707 4300 7582

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

BJT
Special weather statement, Jun 1, 1:29 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Binghamton NY
229 PM EDT Wed Jun 1 2022

PAZ044-011900-
Lackawanna PA-
229 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of northern Lackawanna
County through 300 PM EDT...

At 229 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dickson City, or near Waverly, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Scranton, Dunmore, Archbald, Blakely, Dickson City, Olyphant, Clarks
Summit, Jessup, Throop and Jermyn.

This includes the following highway exits...
 Pennsylvania Interstate 81 between 186 and 199.
 Interstate 84 between 1 and 2, and near 4.
 Interstate 380 near 24.
 Interstate 476 near 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Pennsylvania.

&&

LAT...LON 4148 7575 4157 7569 4155 7546 4152 7545
      4135 7557
TIME...MOT...LOC 1829Z 296DEG 12KT 4148 7564

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BTL
Special weather statement, Jun 1, 1:52 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Binghamton NY
252 PM EDT Wed Jun 1 2022

NYZ017-018-025-036-044-045-011915-
Chenango NY-Onondaga NY-Cortland NY-Southern Cayuga NY-Madison NY-
Tompkins NY-
252 PM EDT Wed Jun 1 2022

...Strong thunderstorms will impact portions of southwestern Madison,
southern Cayuga, Cortland, southeastern Onondaga, northeastern
Tompkins and northern Chenango Counties through 315 PM EDT...

At 251 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tully to Scipio Center. Movement was east
at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cortland, Norwich, Homer, Groton, Locke, Genoa, Ledyard, Plymouth,
North Norwich and Preble.

This includes the following highway exits...
 New York Interstate 81 between 10 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York.

&&

LAT...LON 4254 7538 4252 7644 4278 7673 4285 7600
      4255 7536
TIME...MOT...LOC 1851Z 292DEG 36KT 4283 7608 4278 7656

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BJT
Special weather statement, Jun 1, 1:59 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Binghamton NY
259 PM EDT Wed Jun 1 2022

NYZ062-PAZ048-011930-
Sullivan NY-Pike PA-
259 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of south central
Sullivan and northeastern Pike Counties through 330 PM EDT...

At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shohola, or 10 miles northwest of Montague, moving southeast at 35
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lackawaxen, Shohola, Matamoras, Milford, Millrift, Glen Spey, Twin
Lakes and Barryville.

This includes the following highway exits...
 Interstate 84 between 46 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York...and northeastern Pennsylvania.

&&

LAT...LON 4135 7472 4135 7476 4132 7477 4132 7479
      4131 7480 4145 7504 4154 7497 4149 7476
      4143 7476 4143 7473 4140 7474 4139 7471
      4136 7469
TIME...MOT...LOC 1859Z 297DEG 31KT 4144 7490

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

BTL
Special weather statement, Jun 1, 2:13 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Binghamton NY
313 PM EDT Wed Jun 1 2022

NYZ045-055-056-011945-
Chenango NY-Tioga NY-Broome NY-
313 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of northwestern Broome,
northeastern Tioga and southwestern Chenango Counties through 345 PM
EDT...

At 313 PM EDT, Doppler radar was tracking a strong thunderstorm near
Berkshire, or 8 miles northwest of Greater Binghamton Airport, moving
east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Maine, Nanticoke, Berkshire, Newark Valley, Whitney Point, Lisle,
Greater Binghamton Airport, Chenango Forks, Chenango Bridge and
Castle Creek.

This includes the following highway exits...
 New York Interstate 81 between 6 and 8.
 Interstate 88 between 2 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York.

&&

LAT...LON 4220 7621 4231 7625 4242 7582 4214 7579
TIME...MOT...LOC 1913Z 263DEG 18KT 4226 7614

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BJT
Special weather statement, Jun 1, 2:16 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Binghamton NY
316 PM EDT Wed Jun 1 2022

NYZ044-045-012000-
Chenango NY-Cortland NY-
316 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of Cortland and west
central Chenango Counties through 400 PM EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Homer, or over Cortland, moving southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cortland, Homer, Virgil, Solon, Cincinnatus, McGraw, Marathon,
Pitcher, Lapeer and Pharsalia.

This includes the following highway exits...
 New York Interstate 81 between 9 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York.

&&

LAT...LON 4255 7566 4241 7611 4241 7614 4255 7626
      4265 7627 4273 7610
TIME...MOT...LOC 1916Z 314DEG 25KT 4263 7618

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BJT

The radar

The Binghamton radar (KBGM), 6 km away, was scanning. The volume nearest the first event began at 19:27 UTC.

Open the radar archive at this moment

Event by event

13 hail, 9 thunderstorm wind. Local standard time, as filed.

Hail, Broome

When
June 1, 2:28 PM EST
Where
Broome County, 0.51 mi E of Maine
Measured
0.75 in hail
Reported by
Public
Coordinates
42.200, -76.060

Thunderstorm Wind, Broome

When
June 1, 2:32 PM EST
Where
Broome County, 1.47 mi NNW of Endwell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.140, -76.030

Strong thunderstorms winds knocked down a tree onto a roadway.

Hail, Broome

When
June 1, 2:35 PM EST
Where
Broome County, 0.69 mi N of Endwell
Measured
1 in hail
Reported by
Public
Coordinates
42.130, -76.020

Thunderstorm Wind, Broome

When
June 1, 2:36 PM EST
Where
Broome County, 0.51 mi W of Endwell
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.120, -76.030

Strong thunderstorms winds knocked down a tree onto a vehicle.

Thunderstorm Wind, Broome

When
June 1, 2:36 PM EST
Where
Broome County, 0.51 mi W of Endwell
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.120, -76.030

Strong thunderstorm winds knocked down a tree onto a house.

Hail, Broome

When
June 1, 2:37 PM EST
Where
Broome County, 0.69 mi N of Endicott
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
42.130, -76.050

Hail, Broome

When
June 1, 2:43 PM EST
Where
Broome County, 0.86 mi SW of Endwell
Measured
1.5 in hail
Reported by
Public
Coordinates
42.110, -76.030

Hail, Broome

When
June 1, 2:45 PM EST
Where
Broome County, 0.51 mi E of Willow Pt
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
42.100, -75.990

Hail, Broome

When
June 1, 2:45 PM EST
Where
Broome County, 0.51 mi E of Endicott
Measured
2 in hail
Reported by
NWS Employee
Coordinates
42.120, -76.040

Thunderstorm Wind, Broome

When
June 1, 2:45 PM EST
Where
Broome County, 1.72 mi SE of Bible School Park
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.080, -75.950

Strong thunderstorms winds knocked down a tree onto a roadway.

Thunderstorm Wind, Broome

When
June 1, 2:45 PM EST
Where
Broome County, 0.69 mi S of Willow Pt
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
42.090, -76.000

Strong thunderstorms winds knocked down a tree onto a roadway.

Thunderstorm Wind, Broome

When
June 1, 2:45 PM EST
Where
Broome County, 1.38 mi S of Willow Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
42.080, -76.000

Strong thunderstorm winds knocked down a large tree in a backyard.

Hail, Broome

When
June 1, 2:45 PM EST
Where
Broome County, 2 mi SSE of Endwell
Measured
3 in hail
Reported by
Public
Coordinates
42.093, -76.005

Hail, Broome

When
June 1, 2:48 PM EST
Where
Broome County, Vestal
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.080, -76.050

Thunderstorm Wind, Broome

When
June 1, 2:48 PM EST
Where
Broome County, 0.86 mi SW of Willow Pt
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.090, -76.010

Strong thunderstorms winds knocked down a tree near the intersection of African and Lynnhurst Roads.

Thunderstorm Wind, Broome

When
June 1, 2:48 PM EST
Where
Broome County, 0.86 mi SW of Willow Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
42.090, -76.010

Strong thunderstorms winds knocked down several trees.

Thunderstorm Wind, Broome

When
June 1, 2:48 PM EST
Where
Broome County, 1.47 mi SSE of Bible School Park
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.080, -75.960

Strong thunderstorm winds knocked down several trees near Murray Hill Rd and Washington Dr.

Hail, Broome

When
June 1, 2:51 PM EST
Where
Broome County, 1.72 mi SE of Bible School Park
Measured
1 in hail
Reported by
Public
Coordinates
42.080, -75.950

Hail, Broome

When
June 1, 2:51 PM EST
Where
Broome County, 1.38 mi S of Willow Pt
Measured
2.25 in hail
Reported by
NWS Employee
Coordinates
42.080, -76.000

Hail was measured 30 minutes after it fell and likely was large when it fell.

Hail, Broome

When
June 1, 2:51 PM EST
Where
Broome County, 0.69 mi S of Willow Pt
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
42.090, -76.000

Hail, Broome

When
June 1, 2:56 PM EST
Where
Broome County, 0.86 mi NW of Park Terrace
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.090, -75.910

Hail, Broome

When
June 1, 3:04 PM EST
Where
Broome County, Hawleyton
Measured
1.75 in hail
Reported by
Public
Coordinates
42.020, -75.920

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2022Every state in 2022This day in weather historyWarnings in New York, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1027373, 1027394, 1027384, 1027395, 1027396, 1027383, 1027386, 1027385, 1027387, 1027397, 1027398, 1027399, 1027403, 1027390, 1027400, 1027401, 1027402, 1027388, 1027389, 1027391, 1027392, 1027393.